Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Vaginal irritation, itching in labia, brown stringy discharge. On birth control pills. Treatment?

Hello, I am a 20 year old female and I have been sexually active with my boyfriend for about a year. I am visiting family right now so I have not had intercourse with him for a couple of weeks and it seems that right when i stopped I started getting irritated in my vagina area. It itches, mostly at night, under both sides of the labia . Also, on the sides right under my vagina i feel like there are cuts because every time urine or even water touches it, then it stings. Also, I am on birth control and started my period while i was still on my last week of pills. The blood was always brown and stringy. Now that I am on the non hormonal pills, the blood is still brown and stringy or bright red and mucus like. Any advice would be greatly appreciated.
Asked On : Thu, 13 Sep 2012
Answers:  1 Views:  127
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
May 2013
Thanks for the query.
The irritation and pain you are having could be due to small abrasions because of intercourse.
If these abrasions get infected the symptoms will intensify and prolong.
The discharge you are having could be a side effect of the pills.
While being on hormonal pills, some amount of fluctuation in the hormonal levels is common and that can lead to irregular spotting.
This will subside soon.
If vaginal itching etc persists better to consult gynecologist once and get examined.
Sitz bath can give some relief.
Take care.
Answered: Thu, 3 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor